Alert archive / New Mexico / Flash Flood Warnings in 2018
Flash Flood Warning 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 14, 2018, 2:53 PM MDT for Socorro County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2018, 2:53 PM MDT (20:53 UTC)
- Expired
- Jul 14, 2018, 5:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 122 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WGUS55 KABQ 142053
FFWABQ
NMC053-142345-
/O.NEW.KABQ.FF.W.0029.180714T2053Z-180714T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
253 PM MDT SAT JUL 14 2018
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Central Socorro County in central New Mexico...
* Until 545 PM MDT.
* At 252 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Socorro, Escondida and Luis Lopez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Both localized and distant heavy rainfall will create sudden and
dangerous flows in arroyos and over low water crossings.
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely.
&&
LAT...LON 3413 10688 3408 10686 3400 10686 3396 10685
3396 10709 3414 10705
$$
33What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:11 PM MDT, 42 minutes earlier.
Area forecast discussion, Jul 14, 2:11 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 211 PM MDT Sat Jul 14 2018 .SYNOPSIS... Another healthy batch of afternoon storms have formed over the higher terrain with the greatest coverage over southern and west-central New Mexico. Daily rounds of convection will continue Sunday and Monday with locally heavy rainfall and the potential for flash flooding over burn scars remaining. Storm coverage will trend down Tuesday as high pressure begins to build over the region, with temperatures well above average state-wide by Wednesday. Although storm coverage trends down for late next week, any storms that do form will continue to bring the threat of locally heavy rains. && .DISCUSSION... Another healthy batch of high terrain storms have formed this afternoon, sct over southern and west-central NM, more isold so far over the northern mtns where drier mid-level air is intruding from the NE. Storm motions remain slow and will drift over valley locations later this evening slowly dying out overnight. The threat of locally heavy rainfall and flash flooding remains, so will keep the Flash Flood Watch going with the overnight crew continuing to make the decision for Sunday. Sunday and Monday look to be rather similar with slow storm motions and storms focusing over the high terrain first before drifting over valley locations. The aforementioned mid-level dry air will work its way further south over eastern NM Sunday, with an easterly wave moving over Mexico by Monday. This will force storms to focus more over central and western NM Sunday and Monday. Locally heavy rains can be expected with afternoon storms. By Tuesday, PoPs trend down significantly focusing over western and northern locations. A ridge begins to build squarely over NM during this time, strengthening into the latter half of next week. This should limit any afternoon convection to the higher terrain, with temperatures warming well above normal. 100s are back on tap for the lower elevations of eastern NM, including Roswell and TCC by Wed. 24 && .FIRE WEATHER... Near record moisture levels across NM will continue to generate daily rounds of scattered to numerous showers and storms through Tuesday. Weak steering flows will lead to locally heavy rainfall with the potential for flash flooding, particularly over recent burn scars. Convective activity will shift more into the northern and western high terrain as we progress into early next week. High temperatures will remain near to slightly below normal with very good to excellent overnight recoveries for most areas. An unseasonably strong upper level high center will attempt to build over NM through the middle to end of next week. Temperatures beneath this high center will warm above normal and the coverage of showers and storms will be limited to the areas in and around the higher terrain. Moisture recycling and very weak steering flow will still lead to locally heavy rainfall however footprints will become much smaller. Haines values will begin rising into the 5 and 6 range with minimum humidity trending into the teens just about everywhere. Guyer && .AVIATION... 18Z TAF CYCLE A very moist atmosphere with light steering flow will lead to another crop of SHRA/TSRA with locally heavy rainfall through this evening. Storm motions will be slow and erratic toward the west-southwest over most of the area. Favored locations initially will be near the higher terrain before propagating on outflow boundaries to nearby highlands and valleys through late day. Any direct hits from +TSRA will produce strong outflow wind gusts near 45 kt, frequent lightning, and brief IFR cigs/vsbys from heavy rainfall. SHRA will persist thru 04Z-08Z before dissipating to a thick mid level cloud deck until sunrise. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 64 90 62 89 / 50 30 50 20 Dulce........................... 54 86 54 84 / 50 50 60 60 Cuba............................ 55 84 55 81 / 50 50 70 50 Gallup.......................... 56 86 55 84 / 50 40 60 30 El Morro........................ 53 79 53 79 / 60 60 70 50 Grants.......................... 56 85 57 84 / 50 40 60 40 Quemado......................... 55 77 55 78 / 60 60 70 50 Glenwood........................ 63 82 63 86 / 40 40 50 50 Chama........................... 49 80 48 77 / 50 70 70 70 Los Alamos...................... 61 83 62 81 / 40 40 60 40 Pecos........................... 58 81 59 79 / 50 50 60 60 Cerro/Questa.................... 53 80 53 76 / 40 60 60 60 Red River....................... 47 70 47 68 / 50 70 60 70 Angel Fire...................... 41 77 42 74 / 40 60 60 70 Taos............................ 53 85 53 81 / 40 40 50 50 Mora............................ 51 81 52 79 / 40 50 60 60 Espanola........................ 60 89 61 87 / 30 30 50 30 Santa Fe........................ 61 82 62 81 / 40 40 60 50 Santa Fe Airport................ 60 86 60 85 / 40 30 50 30 Albuquerque Foothills........... 64 89 64 88 / 40 30 60 30 Albuquerque Heights............. 67 90 68 89 / 40 20 50 30 Albuquerque Valley.............. 64 91 64 91 / 30 20 40 20 Albuquerque West Mesa........... 66 92 66 90 / 40 20 50 20 Los Lunas....................... 62 91 63 91 / 30 20 40 20 Rio Rancho...................... 66 92 66 90 / 40 30 50 20 Socorro......................... 66 91 66 91 / 30 20 40 20 Sandia Park/Cedar Crest......... 60 83 60 81 / 40 40 60 40 Tijeras......................... 60 85 60 84 / 40 40 60 40 Moriarty/Estancia............... 55 87 55 87 / 30 30 50 40 Clines Corners.................. 58 84 58 83 / 30 30 50 50 Gran Quivira.................... 58 85 59 85 / 40 30 40 40 Carrizozo....................... 63 83 63 85 / 30 30 40 30 Ruidoso......................... 57 79 56 80 / 40 50 40 40 Capulin......................... 57 83 57 81 / 30 30 30 50 Raton........................... 55 88 55 86 / 40 20 30 40 Springer........................ 56 89 57 86 / 40 20 40 40 Las Vegas....................... 56 84 56 83 / 40 30 40 50 Clayton......................... 62 90 62 89 / 20 10 30 20 Roy............................. 62 87 62 86 / 30 10 40 30 Conchas......................... 67 94 67 94 / 30 10 30 20 Santa Rosa...................... 65 92 65 92 / 30 10 20 20 Tucumcari....................... 68 97 69 97 / 20 10 20 10 Clovis.......................... 66 91 65 93 / 20 10 10 20 Portales........................ 67 92 66 95 / 20 10 10 10 Fort Sumner..................... 68 95 68 96 / 20 10 20 10 Roswell......................... 70 96 69 97 / 20 10 20 10 Picacho......................... 64 86 64 87 / 30 20 20 20 Elk............................. 60 82 60 83 / 40 40 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ506-508-510>515-521-526. && 24
Hazardous weather outlook, Jul 14, 4:08 AM MDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 408 AM MDT Sat Jul 14 2018 NMZ501>540-151200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 408 AM MDT Sat Jul 14 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today through this evening. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and downstream of recent burn scars. Rainfall rates of 1 to 2 inches are possible. A few storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms are expected again on Sunday and Monday. Slow storm motions and heavy rainfall may lead to localized areas of flash flooding, especially over and near recent burn scars and within urban drainage systems. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts, hail, strong wind gusts, and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:05 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 3 hr |
| Jul 13, 6:17 PM MDT | Special Weather Statement | ABQ | Mora | 43 min |
| Jul 13, 6:37 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 13, 7:02 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 13, 7:07 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 13, 7:19 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 13, 7:24 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 13, 7:44 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 13, 7:47 PM MDT | Areal Flood Advisory | ABQ | Cibola | 3 hr |
| Jul 13, 8:31 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 89 min |
| Jul 14, 3:05 AM MDT | Flash Flood Watch | ABQ | 21 hr | |
| Jul 14, 11:33 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 117 min |
| Jul 14, 1:26 PM MDT | Areal Flood Advisory | ABQ | Taos | 109 min |
| Jul 14, 1:43 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 14, 1:46 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 119 min |
| Jul 14, 1:53 PM MDT | Areal Flood Advisory | ABQ | McKinley | 2 hr |
| Jul 14, 2:29 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 14, 2:43 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 14, 3:06 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 114 min |
| Jul 14, 3:23 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| Jul 14, 3:24 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| Jul 14, 4:27 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| Jul 14, 4:46 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 119 min |
| Jul 14, 4:56 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 14, 5:00 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| Jul 14, 5:04 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 116 min |
| Jul 14, 5:12 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 14, 5:14 PM MDT | Areal Flood Advisory | ABQ | Mora | 2 hr |
| Jul 14, 5:34 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 116 min |
| Jul 14, 5:49 PM MDT | Areal Flood Advisory | ABQ | Mora | 116 min |
| Jul 14, 5:52 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 113 min |
| Jul 14, 5:57 PM MDT | Flash Flood Warning | ABQ | Mora | 3 hr |
| Jul 14, 5:58 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.